Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 11, NWS Miami, FL

May 8, 2017Miami-Dade County, Monroe County, Florida

NWS Miami, FL issued this red flag warning at May 8, 2017, 3:10 AM EDT for Miami-Dade County, Monroe County, Florida. It took effect at May 8, 2017, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2017, 3:10 AM EDT (07:10 UTC)
In effect from
May 8, 2017, 1:00 PM EDT
Expired
May 8, 2017, 7:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

Counties Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 30 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2017-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2017-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1769 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

690 
WWUS82 KMFL 080710
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
310 AM EDT Mon May 8 2017

FLZ063-066-070-073-075-174-082300-
/O.NEW.KMFL.FW.W.0011.170508T1700Z-170508T2300Z/
Glades-Hendry-Inland Collier-Inland Miami-Dade-Mainland Monroe-
Far South Miami-Dade-
310 AM EDT Mon May 8 2017

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR LONG DURATION OF CRITICALLY LOW RELATIVE 
HUMIDITIES FOR FIRE WEATHER ZONES 063...066...070...073...075 AND 
174...

The National Weather Service in Miami has issued a Red Flag
Warning...which is in effect from 1 PM this afternoon to 7 PM EDT
this evening. 

* Affected area...fire weather zones 063...066...070...073... 
  075 and 174. 

* Wind...Variable around 5 mph this morning, becoming west 5-10
  mph across Glades, Hendry, and Collier counties and southeast
  5-10 mph over inland and far southern Miami-Dade in the 
  afternoon with the seabreezes.

* Humidity...30 to 35%

* Impacts...Any fires that develop will likely see extreme fire 
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
396 
WWUS82 KMFL 081943
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
343 PM EDT Mon May 8 2017

FLZ063-066-070-090345-
/O.NEW.KMFL.FW.A.0009.170509T1600Z-170509T2300Z/
/O.CON.KMFL.FW.W.0011.000000T0000Z-170508T2300Z/
Glades-Hendry-Inland Collier-
343 PM EDT Mon May 8 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES FOR FIRE 
WEATHER ZONES 063...066 AND 070... 

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
TUESDAY EVENING FOR LONG DURATION OF CRITICALLY LOW RELATIVE 
HUMIDITIES FOR FIRE WEATHER ZONES 063... 066 AND 070...

The National Weather Service in Miami has issued a Fire Weather
Watch...which is in effect from Tuesday afternoon through Tuesday
evening. 

* Affected area...fire weather zones 063...066 and 070. 

* Wind...West 5-10 mph across Glades, Hendry, and Collier counties
  until 7 PM this evening. These winds will become light and 
  variable overnight before increasing out of the east at 5 to 10 
  mph during the afternoon on Tuesday. 

* Humidity...30 to 35% during the afternoon.

* Impacts...any fires that develop will likely see extreme fire 
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

FLZ073-075-174-082300-
/O.CON.KMFL.FW.W.0011.000000T0000Z-170508T2300Z/
Inland Miami-Dade-Mainland Monroe-Far South Miami-Dade-
343 PM EDT Mon May 8 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES FOR FIRE 
WEATHER ZONES 073...075 AND 174...

* Affected area...fire weather zones 073...075 and 174. 

* Wind...Southeast 5-10 mph over inland and far southern Miami-
  Dade until 7 PM this evening.

* Humidity...30 to 35%

* Impacts...any fires that develop will likely see extreme fire 
  behavior. Outdoor burning is not recommended.

$$
738 
WWUS82 KMFL 082312
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
712 PM EDT Mon May 8 2017

FLZ063-066-070-090715-
/O.EXP.KMFL.FW.W.0011.000000T0000Z-170508T2300Z/
/O.CON.KMFL.FW.A.0009.170509T1600Z-170509T2300Z/
Glades-Hendry-Inland Collier-
712 PM EDT Mon May 8 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR LONG DURATION OF CRITICALLY LOW 
RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 063...066 AND 070...

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 063...066 
AND 070...

The National Weather Service in Miami has issued a Fire Weather
Watch...which is in effect from Tuesday afternoon through Tuesday
evening. 

* Affected area...fire weather zones 063...066 and 070. 

* Wind... Winds will become light and variable overnight before 
  increasing out of the east at 5 to 10 mph during the afternoon 
  on Tuesday. 

* Humidity...30 to 35% during the afternoon.

* Impacts...any fires that develop will likely see extreme fire 
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

FLZ073-075-174-090015-
/O.EXP.KMFL.FW.W.0011.000000T0000Z-170508T2300Z/
Inland Miami-Dade-Mainland Monroe-Far South Miami-Dade-
712 PM EDT Mon May 8 2017

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 073...075 
AND 174...

Most areas have seen relative humidity values rise above 40 
percent level early this evening, along with 20 foot wind speeds 
decreasing to less than 10 mph. Therefore, the Red Flag Warning 
has been cancelled for Inland Miami Dade and Mainland Monroe
Counties. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 7:36 PM EDT, 7 hours 34 minutes earlier.

Area forecast discussion, May 7, 7:36 PM EDT, 7 hours 34 minutes before
Area Forecast Discussion
National Weather Service Miami FL
736 PM EDT Sun May 7 2017

.AVIATION...
Dry with VFR conditions all sites through the period. Winds will
diminish to light and variable over the next couple of hours. Both
Atlantic and Gulf sea breezes will kick in early afternoon Monday
with speeds around 10 knots.

&&

.PREV DISCUSSION... /issued 656 PM EDT Sun May 7 2017/

UPDATE...
As of 655 PM EDT...Quick update to allow the Red Flag Warning for
Glades, Hendry, inland Collier, and inland Miami-Dade counties to
expire at 7pm. While isolated areas will continue to see RH below
40 percent the next hour or so, most sites will begin seeing RH
recovery back above 40 percent along with decreasing winds. Other
than some tweaks based on the latest obs, rest of forecast is on
track with quiet weather across the region.

PREV DISCUSSION... /issued 230 PM EDT Sun May 7 2017/

DISCUSSION...
As of 230 PM EDT...A great early May day continues across the
region, with dry high pressure in control. Skies are clear with
temperatures in the mid 70s to lower 80s along with comfortable
humidity levels. For the next several days, dry high pressure and
upper-level ridging aloft will continue to prevail across the
region, resulting in an extended period of quiet weather.
Dewpoints will begin to slightly moderate towards midweek, but
still remain below normal for this time of year, keeping humidity
levels comfortable. Mostly sunny skies and light winds will
prevail, outside of some breezy winds along the coasts each
afternoon with the formation of both the Atlantic and Gulf sea
breezes. With the sea breeze development each afternoon, cannot
rule out a stray light shower along with a slight increase in
cloud cover. The next chance for any appreciable rainfall across
much of the region may come next weekend as a weak frontal system
approaches.

Temperatures will moderate through the period back to above normal,
with high temperatures for much of next week ranging from the mid
80s to lower 90s, and low temperatures ranging from the mid 60s to
mid 70s.

MARINE...
Good boating conditions will continue across the local waters over
the next several days with high pressure and dry weather. Regional
winds will generally be light and variable outside of local sea
breeze effects near the coasts increasing winds to 10-15 knots, with
the flow gradually becoming more easterly by mid week. Seas will be
3 feet or less the next several days.

FIRE WEATHER...
Red Flag Warning remains in effect for Glades, Hendry, Mainland
Monroe, inland Miami-Dade, and central Collier counties through 7pm
this evening...

Dry conditions will continue through much of the week across the
region, with no significant rainfall expected through Friday. Each
afternoon, relative humidity values may reach critical levels across
portions of South Florida, especially across Glades, Hendry, and
inland Collier counties. Outside of local wind enhancements from sea
breezes, winds are expected to generally be under 10 mph.

Fire weather interests should continue to pay close attention to the
forecast over the next few days. Although red flag conditions may
not necessarily be met over the next few days, heightened awareness
should continue to be exercised with the dry weather expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  62  85  65  86 /   0   0   0   0
Fort Lauderdale  66  84  69  85 /   0   0   0   0
Miami            65  85  69  87 /   0   0   0   0
Naples           63  85  66  87 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...92/IRL
MARINE...92/IRL
AVIATION...22/KS
FIRE WEATHER...92/IRL
Hazardous weather outlook, May 7, 6:57 PM EDT, 8 hours 13 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
657 PM EDT Sun May 7 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
081100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
657 PM EDT Sun May 7 2017

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Elevated to critical fire weather conditions across parts of interior
South Florida are possible each afternoon Monday through Friday.

There is a slight chance of thunderstorms across South Florida on
Saturday.

No other hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:43 PM EDTFire Weather WatchMFL12 hr

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.